Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    methotrexate & RA
    avatar
    blazezmama posted:
    I was on methotrexate injections for 2 yrs. It was horrible! I got sick to the point where I wanted to die! It got to the point where as soon as I put the needle in the vile, I could immediately taste it on my tongue. The folic acid did not help at all. I also had alot of hair loss. The worse part through my ordeal was, my Rheumatologist never ever disclosed to me the side effects nor did she bother to tell me this was a slow dose of CHEMO! I stopped seeing her and took myself off of the injections. I've been off for two years and have just been taking pain killers to deal with the pain from my regular Dr. My RA has since progressed and I know I have to get back on it. Dreading to make a decision. UGH!
    Reply
     
    avatar
    Loriann responded:
    Hello, I to was on Methotrexate for a period of time and had the same side effects. You could not pay me to ever take that medication again, it was HORRIBLE!!!! I would suggest talking to your RA Dr. and asking him if you could try a different RA med. there are a lot of them out there. They all have side effects but some don't make your hair fall out or make you sick. I wish you luck, this disease is not fun at all and sometimes it's hit and miss with meds, you just have to see what works for you with the least amount of side effects. Have a great weekend.
     
    avatar
    Scott Zashin, MD responded:
    Try to find a Rheumatologist who is known for good communication skills. Pain meds may help the symptoms fo RA but don't prevent possible joint damage. Fortunately there are many good meds available to treat RA. All have benefits but also potential side effects. Ask your doctor to disucss both with you.
     
    avatar
    Born_to_be_blonde responded:
    Im so sorry! I just started taking MTX... tomorrow is my second dose. I am afraid that I might suffer from the hair loss too - but is it too soon to tell? I was really lucky and got a fantastic RA doc. Well, as far as I know he's great.

    From past experiences with doctors perscribing me medication, you have got to research them. I researched all the drugs before the doctor even perscribed MTX to me. This is sad but you cant trust every doctor to be on your side, sometimes you really are just another appointment.

    RA doctors are hard to find. If you live near the OKC area try Dr. Arthur at McBride Clinic.
    XOXO!


    Helpful Tips

    help with methotrexate side effectsExpert
    I recommend all my patients on methotrexate take at least 1 mg of Folic Acid daily to help decrease the risk of side effects. In those ... More
    Was this Helpful?
    30 of 33 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.